Journal of Singularities
volume 9 (2014), 68-74
Received 30 December 2011. Received in revised form 4 December 2012.
Ghys proved that any morphism from a subgroup of finite index of SL(n, Z) to the group of analytic diffeomorphisms of S^2 has a finite image if n is at least 5. The case n=4 is also claimed to follow along the same arguments; in fact this is not straightforward and that case indeed needs a modification of the argument. In this paper we recall the strategy for n>4 and then focus on the case n=4.
Mathematical Subject Classification:
Institut de Mathématiques de Jussieu, UMR 7586
Université Paris 7
Bâtiment Sophie Germain, Case 7012
75205 Paris Cedex 13, France